Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does Reyataz Take To Work

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atazanavir (Reyataz)

What Is Atazanavir? Atazanavir, also called Reyataz, is a drug used as part of antiretroviral therapy (ART). Atazanavir is a protease inhibitor manufactured by Bristol-Myers Squibb. Atazanavir was approved by the FDA in 2003. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Protease inhibitors prevent the protease enzyme from working. HIV protease acts like a chemical scissor. It cuts the raw material for HIV...
Ask the Experts

taking reyataz, norvir and truvada

one question doc, i just switch my hiv med to reyataz, norvir and truvada due to my rising viral load. what i would like to know, is can all three meds be taken at the exact same time or they have to be space apart?...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Thanks for the question.Yes, all of the meds can be taken at the same time. I would recommend this as long as they do not upset your stomach. Best to get them out of the way all at once.At the very least the Norvir and Reyataz should be taken... Read more »

Reyataz related jaundice and UV light

I recently dropped to a CD4 of 203 and in 3 months went back up to 461 with no change other then I became a vegatarian. Since then I have gotten yellow eyes and skin, I hadn't noticed until my doc an family pointed it out. All that aside, I...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
That is such an interesting question. In babies with elevated bilirubin, we sometimes expose them to UV light to reduce the coloration of the skin and help metabolize the bilirubin. However, in those cases, we are expecting the baby to start... Read more »

Is it the Reyataz or the Combivir ?

Hello Doctors,Thank you for taking the time to answer my question, I really appreciate this forum.After a 12 month Doctor-approved drug holiday, I am back on meds (Reyataz and Combivir). After 3 weeks on this combo, cd4's went from 450 to 690,...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Thanks for your kind comments about the site.I am pleased that your treatment is working so fast. It would be unrealistic for your viral load to be undetectable this quickly...You have dropped almost THREE logs of virus over three weeks. Well... Read more »

reyataz and belly fat??

Is there any reports about bad side effects from reyataz? I am poz 15 years, vl undetectible cd4 1150 in prettr good health. I have gained 20 pounds since starting reytaz! I thought less norvir would be good? I am also on sustivia,ziagen and one...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good questions. There is not much published information on fat issues for persons taking ritonavir/atazanavir + Sustiva + Ziagen. Diet and exercise helps some patients. Growth hormone or growth hormone releasing factor are under study for reducing... Read more »
Connect With Others

Norvir-Truvada-Reyataz any1 on this combo

Posted by light001, 3 Replies
hello
Just went to a new DR said to go with this combo and i am wondering did it help anyone. i used to take Combivir and Crixivan and he said those are old meds no one takes them anymore there is so much better out there now...is he correct are... Read more »

Reyataz/Norvir/Truvada/Epzicom...morning or night?

Posted by Anonymous, 3 Replies
I'm starting in a study, and I just got my meds today. I'll be on Reyataz boosted with Norvir, and either Epzicom or Truvada (I won't know which).

Does anyone know if there are any advantages to taking these meds in the morning as opposed to the... Read more »

Truvada/Reyataz/Norvir

Posted by cm82391, 4 Replies
I'm taking a combination of the the three and i'm breaking out HORRIBLY!!!

Is anyone else on these meds and having this issues? Or one of the three above?

Or do I just have really bad skin? Read more »

Reyataz+Norvir+Truvada?

Posted by markman, 3 Replies
I have poz for about 4 years but have never been on meds. My cd4 has been in the 400s and last time was over 500. I feel pretty good. But my doctor has gone ahead and prescribed me the meds. I had two choices: 1. Atripla or 2.... Read more »